So you’ve got your messages, and you’ll soon determine how to integrate them into your campus activities. Take a look at the following Public Service Announcements (PSAs), Articles and Ads. Feel free to personalize them by adding your school’s name and contact information.
PSAs are great tools to promote Acetaminophen-Savvy messages. Provided are 10-, 15- and 30-second PSAs for your use as scripts. Your organization or its designated spokesperson(s) can read them on-the-air. They can also be printed in your campus newspapers/newsletters or placed on websites. We’ve left you room to place your campus organization’s name and URL on some of them. They can be added in the PDF download or you can put a sticker on them if that’s easier.
Acetaminophen? It’s in more medicines than you think – like Tylenol®, NyQuil® and Excedrin®. It’s also in Percocet® and Vicodin®. Taking too much acetaminophen can lead to liver damage and death. To learn more, contact [organization’s name] at [URL].
There are absolutes when it comes to Acetaminophen – an active ingredient in over 600 medicines. Because it’s in so many medicines, ALWAYS read the label for dosage instructions; never double-dose; and use ONLY as directed.
If you drink 3 or more alcoholic beverages per day, acetaminophen may not be the right choice for relieving your pain or fever. Learn more at [organization’s name] at [URL].
What do Tylenol®, NyQuil®, Excedrin® and other OTCs have in common? They all contain acetaminophen. Taking more acetaminophen than directed can hurt you. Always follow the directions on your medicine container, and when in doubt, ask a healthcare professional. Contact [organization’s name] at [URL] for more information.
You’re at the pharmacy with two OTC medicines in your hand. You’ve got a cold and a fever. So many contain the same active ingredient, “acetaminophen.” What to do? Be Acetaminophen-Savvy. Read the label for instructions and NEVER take more than one medicine with the same active ingredient. Contact [organization’s name] at [URL] to learn more.
Acetaminophen. You know – an active ingredient in medicines like Tylenol®, NyQuil® or Excedrin®. Taking these medicines as-directed is fine; taking more than directed can be risky. Be Acetaminophen-Savvy. Never take two medicines at that same time that contain acetaminophen. Always use these medicines as directed. If you’re confused about what medicines to take, don’t be afraid to ask your doctor or pharmacist.
Who knew that you could overdose on acetaminophen, resulting in liver damage? Medicines like Tylenol®, Robitussin® and Excedrin® and prescriptions like Vicodin® and Percocet® contain acetaminophen. According to the FDA, 56% of acetaminophen overdoses occur when prescriptions and over-the counter medicines like these are taken together. Be Acetaminophen-Savvy. Read the label, never use more than one medicine with the same active ingredient, use the medicine as directed and don’t be afraid to ask your healthcare professional questions. To learn more, contact [organization’s name] at [URL].
When we’ve pulled a muscle or a have a headache or a cold or flu, we know what to do. Right? OTC and prescription medicines can help us get through the pain. Did you know that many of these medicines contain acetaminophen, and that taking more than directed can lead to liver damage? Never take two medicines that contain acetaminophen at the same time; to be sure of what you’re taking, always read the drug label; use these medicines only as directed; and don’t be afraid to ask your healthcare professional if you have questions. Contact [organization’s name] at [URL] to learn more.
OK – so here’s the deal – if you fit the 3 or more -alcoholic-drinks a-day profile, before you take any medicine, stop and read the medicine label and use it only as directed. Over-the-counter medicines that contain the active ingredient acetaminophen include a warning that severe liver damage may occur if you take 3 or more alcoholic drinks every day while using the medicine. Spread the word. Be Acetaminophen Savvy – Not Sorry. Learn more by contacting [organization’s name] at [URL].
Placing the spotlight on this issue, personalizes misuse in very poignant ways. We’ve provided two articles to get you started.
Provide quick, easy ways to communicate information. Integrate web and smart phone technology to promote these messages in addition to old fashioned advertising know-how of magazines, newspapers and other venues. Download these print-ready PDFs and you can place them in your newspapers, on message boards, email blasts or any other media to get the message out. They are available in ¼ and ½ page sizes, but can be enlarged or reduced to suit your needs. Click on download(s) of your choice and add your contact information.
BeMedWise Program at NeedyMeds, formerly the National Council on Patient Information and Education (NCPIE), encourages healthcare professionals and community groups to foster patient–professional communication about medicines. However, BeMedWise does not supervise or endorse the activities of any group or professional. Discussion and action concerning medicines are solely the responsibility of the patient and their healthcare professionals, and not BeMedWise.
Please consult a licensed health care professional with questions or concerns about your medication and/or condition.